Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Been on complera for 6 months. Can this or any other HIV drug cause strokes?
Feb 8, 2014

Hi there DR. Young. I was watching TV with my boyfriend earlier this evening. When I saw an ad on TV for a pill for those who suffer from bi polar disorder and depression. And the things that drug could possibly cause. I/E. Trouble breathing. Severe headache and possible stroke. Of course it had me thinking if those drugs can possibly cause that for those disorders. What can possibly go wrong with the drug I'm taking for combating my HIV. Which is complera. Can that cause us to have a stroke or heart attack. Please respond when you can find the time to reply.

Worried and frighteningly scared

Response from Dr. Young

Hello Worried and thanks for posting.

Stroke is not thought to be associated with any HIV medications.

As for Complera's toxicity, one mostly needs to be mindful of the tenofovir component- widely used and generally very safe, monitoring of kidney and bone health is recommended.

Heart disease is more common among positives than the general population- in part because of the virus itself (but controlling the viral load actually lowers risk), and in part because among populations of positives, there are greater numbers of people with risk factors, like tobacco smoking.

One of the encouraging things about HIV care is a heightened awareness of long term health risks and engagement in preventive medical approaches- like monitoring of blood pressure, diabetes and kidney health- as well as interventions to reduce tobacco smoking (albeit imperfect) and better diet and exercise- the things that should reduce the risk of long-term health complications.

Hope that helps, BY



Previous
PrEP for HPV or is Gardasil enough?
Next
travelling to hong kong

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement